# SDR CHI2003F00004

- Difficulty date: July 27, 2003
- Submitted: November 19, 2003
- Operation: Air carrier
- Aircraft: N246CH
- Make and model: Boeing 234
- Aircraft serial: MJ017
- Aircraft time: 10,135 hours
- Engine: Lyc AL5512
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 2
- Part time: 10,676 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT NR 2 ENGINE CHIP LIGHT CAMP ON.  PILOTS REF EMERGENCY CHECKLIST AND IT INSTRUCTED THEM TO MONITOR ENGINE OIL PRESSURE AND TEMP, THEN LAND AS SOON AS PRACTICAL.  AFTER LANDING THE NR 2 ENGINE CHIP DETECTOR WAS INSPECTED AND 2 METALLIC SLIVERS AND 1 FLAKE WERE FOUND ON THE CHIP DETECTOR.  THE MAIN OIL FILTER WAS THEN INSPECTED AND A COUPLE MORE SMALL FLAKES WERE FOUND REF MM.  ENGINE WAS THEN DETERMINED TO BE UNSERVICEABLE.  NR 2 ENGINE WAS REMOVED AND REPLACED AND AC RETURNED TO SERVICE.  THE ENGINE SHOP IS COMPLETING AN EVALUATION INSP TO DETERMINE THE SOURCE OF THIS METAL.
